An equilibrium problem for the limiting eigenvalue distribution of banded Toeplitz matrices
2008 (English)In: SIAM Journal on Matrix Analysis and Applications, ISSN 0895-4798, E-ISSN 1095-7162, Vol. 30, no 1, 173-196 p.Article in journal (Refereed) Published
We study the limiting eigenvalue distribution of n x n banded Toeplitz matrices as n -> infinity. From classical results of Schmidt, Spitzer, and Hirschman it is known that the eigenvalues accumulate on a special curve in the complex plane and the normalized eigenvalue counting measure converges weakly to a measure on this curve as n -> infinity. In this paper, we characterize the limiting measure in terms of an equilibrium problem. The limiting measure is one component of the unique vector of measures that minimizes an energy functional defined on admissible vectors of measures. In addition, we show that each of the other components is the limiting measure of the normalized counting measure on certain generalized eigenvalues.
Place, publisher, year, edition, pages
2008. Vol. 30, no 1, 173-196 p.
IdentifiersURN: urn:nbn:se:kth:diva-93350DOI: 10.1137/070687141ISI: 000255500300011OAI: oai:DiVA.org:kth-93350DiVA: diva2:515712
QC 201208152012-04-142012-04-142012-08-15Bibliographically approved